Oct 17, 2001
I was infected six months ago and am on Combivir and Sustiva. I went away for the night and forgot my meds. The person I was with is on Combivir and Viracept. I took a dosage of his meds rather than skipping. Was this wise?
Response from Dr. Little
Well, the combivir will have the same effect whether it came from your pill bottle or someone elses. The viracept however, will not likely have gotten to a high enough level after one dose to have achieved what we consider a therapeutic level of drug in your blood system. So, the good news is that sustiva has a long half life, meaning that it stays in the blood stream for a long time after you stop your drugs - so missing one nights dose is not likely to cause a problem. In the future though, I would stick to the drugs that you are currently taking. A single missed dose of any drug is not the big problem - the problem comes when people miss repeated doses of the same or multiple medications in their regimen. I suspect you will do just fine after this one missed Sustiva dose.
Scared of Becoming Resistant
- Sore On Tongue After Eating Food Made By Someone With HIV Worried I Have HIV
- Stinging Pain After Anal With Condom Worried I Have HIV
- Swollen Lymph Nodes After Touching Dried Semen Worried I Have HIV
- Trouble Urinating After Happy Ending Worried I Have HIV
- White Bumps On Penis After Anal Sex Bottom Worried I Have HIV
- Can Chlamydia Cause Neutrophiles In Urine?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.